Alert archive / Oklahoma / Tornado Warnings in 2008

Tornado Warning 3, NWS Amarillo, TX

May 23, 2008Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at May 23, 2008, 5:53 PM CDT for Beaver County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 5:53 PM CDT (22:53 UTC)
Expired
May 23, 2008, 6:30 PM CDT
In force
37 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:55 PM CDTHAIL 2.5Knowles, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 5:09 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2746 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 232253
TORAMA
OKC007-232330-
/O.NEW.KAMA.TO.W.0003.080523T2253Z-080523T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 630 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF KNOWLES...OR ABOUT 14 MILES EAST OF BEAVER...MOVING
  NORTH AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  KNOWLES AND 9 MILES WEST OF GATE BY 605 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3665 10019 3672 10038 3701 10020 3700 9999
      3695 9997 3693 9998 3667 9998
TIME...MOT...LOC 2253Z 202DEG 30KT 3680 10026

$$

CLK
2 follow-up statements
000 
WWUS54 KAMA 232312
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT FRI MAY 23 2008

OKC007-232330-
/O.CON.KAMA.TO.W.0003.000000T0000Z-080523T2330Z/
BEAVER OK-
612 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN BEAVER COUNTY...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED NEAR
KNOWLES...OR ABOUT 17 MILES EAST OF BEAVER...MOVING NORTHEAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOWLES...
  GATE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3682 10030 3684 10030 3691 10025 3694 10026
      3695 10024 3701 10020 3700 9999 3695 9997
      3679 9998
TIME...MOT...LOC 2312Z 205DEG 30KT 3687 10020

$$

CLK
000 
WWUS54 KAMA 232324
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI MAY 23 2008

OKC007-232330-
/O.CON.KAMA.TO.W.0003.000000T0000Z-080523T2330Z/
BEAVER OK-
624 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN BEAVER COUNTY...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTHEASTERN BEAVER
COUNTY...OR ABOUT 11 MILES SOUTHWEST OF ENGLEWOOD...MOVING NORTHEAST
AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3692 10002 3691 10025 3694 10026 3695 10024
      3701 10020 3700 10001 3698 10000
TIME...MOT...LOC 2324Z 205DEG 30KT 3696 10014

$$

CLK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 5:20 PM CDT, 33 minutes earlier.

Area forecast discussion, May 23, 5:20 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT FRI MAY 23 2008

.UPDATE...
UPDATED FORECAST TO INCLUDE TORNADO WATCH 342 FOR THE EASTERN PARTS
OF THE PANHANDLES. STRONG TO SEVERE STORMS ARE LIKELY GIVEN THE MOIST
AND UNSTABLE CONDITIONS EAST OF THE DRYLINE...LOCATED JUST EAST OF
THE CAPROCK.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAY 23 2008/

DISCUSSION...
THE DRYLINE HAS STALLED OVER THE EASTERN PORTIONS OF THE TEXAS
PANHANDLE...WITH LOW/MID 60S DEWPOINTS ON THE MOIST SIDE OF THE
BOUNDARY. CAPPING ASSOCIATED WITH THE DEEP LAYER RIDGE BUILDING INTO
CENTRAL CONUS MAY KEEP CONVECTIVE COVERAGE RATHER LIMITED...BUT LOW
LEVEL CONVERGENCE...COUPLED WITH MARGINAL LARGE SCALE FORCING FROM
THE SHORTWAVE LIFTING INTO CO...SHOULD HELP ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP. WITH DEWPOINT DEPRESSIONS APPROACHING 30
DEGREES F...LCL HEIGHTS MAY BE A BIT TOO HIGH TO SEE A STRONG TORNADO
POTENTIAL. HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE QUITE POSSIBLE
GIVEN THE THERMODYNAMIC PROFILE /SEE THE DODGE CITY 18Z SOUNDING/. TO
OUR WEST...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE MOVING NORTH
NORTHEAST ACROSS EASTERN NEW MEXICO AND MAY AFFECT THE WESTERN
PANHANDLES THIS AFTERNOON AND EVENING. HOWEVER...WITH THE LOSS OF
DIURNAL HEATING...THIS ACTIVITY SHOULD DISSIPATE...ESPECIALLY GIVEN
THE RETROGRADING LOW AND WEAKENING DYNAMICS.

THE DRYLINE SHOULD RETREAT BACK TO THE CENTRAL PANHANDLES OVERNIGHT
BEFORE MIXING BACK TO NEAR THE OK STATE LINE SATURDAY AFTERNOON. THIS
SHOULD KEEP POPS LIMITED FOR TOMORROW. HIGHER POPS ARE EXPECTED ON
SUNDAY AS THE DRYLINE IS EXPECTED TO MAKE LITTLE PROGRESS TO THE EAST
DURING THE DAY. THE ENHANCE LOW LEVEL CONVERGENCE AND LARGE SCALE
LIFT WILL WARRANT LOW END CHANCE POPS...ESPECIALLY ACROSS THE WEST
WHERE THE CAP SHOULD BE QUITE A BIT WEAKER. LOW POPS WILL CONTINUE
THROUGH MONDAY NIGHT. ON TUESDAY...A COLD FRONT IS PROGGED TO MOVE
ACROSS THE PANHANDLES...BRINGING SLIGHTLY COOLER TEMPS AND NORTH
WINDS TO THE AREA. WITH THE FRONT LAYING ACROSS THE AREA ON TUESDAY
NIGHT...LOW POPS WERE RETAINED FROM THE PREVIOUS FORECAST.

BY WEDNESDAY...THE SUBTROPICAL RIDGE FLATTENS OUT ACROSS THE SOUTHERN
HALF OF THE CONUS WITH THE PANHANDLES ON THE NORTHERN PERIPHERY OF
THE STRONG WESTERLIES. GIVEN THE QUASI ZONAL FLOW ALOFT...LEE
TROFFING SHOULD KEEP SOUTH TO SOUTHWEST WINDS IN THE FORECAST. WE MAY
BE CLOSE ENOUGH TO SEE THE EFFECTS OF WEAK PASSING SHORTWAVES...BUT
LIMITED MOISTURE MAY PRECLUDE SHOWERS AND THUNDERSTORMS.

JOHNSON

FIRE WEATHER...
THE RED FLAG WARNING IS STILL ON TRACK TODAY FOR LOCATIONS BEHIND THE
DRYLINE SO IT WILL CONTINUE. FOR SATURDAY...THE DRYLINE IS EXPECTED
TO ONCE AGAIN MIX TO THE EAST. DRY AIR BEHIND THE DRYLINE WILL
INTERACT WITH 20 FOOT SOUTH TO SOUTHWEST WINDS AROUND 20 MPH TO
PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN.
THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN TWO
COLUMNS OF COUNTIES IN THE TX PANHANDLE AS WELL AS CIMARRON AND TEXAS
COUNTIES IN THE OK PANHANDLE. THE WATCH IS IN EFFECT FROM 16Z THROUGH
02Z.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
     HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

17/08
Hazardous weather outlook, May 23, 5:05 PM CDT, 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT FRI MAY 23 2008

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
505 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE
PANHANDLES THIS AFTERNOON AND EVENING AS A DRYLINE DEVELOPS ALONG
THE EDGE OF THE CAPROCK THIS AFTERNOON. ANY STORMS THAT FORM WILL
LIKELY BECOME SEVERE...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL
...DAMAGING WINDS...AND TORNADOES. AS A RESULT...A TORNADO WATCH IS
IN EFFECT UNTIL 1 AM CDT SATURDAY FOR THE EASTERN OKLAHOMA PANHANDLE
AND THE EASTERN TEXAS PANHANDLE.

WEST OF THE DRYLINE...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED BY THIS AFTERNOON. MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT WILL COMBINE WITH THE WINDS TO YIELD
CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN AND CENTRAL PORTIONS
OF THE PANHANDLES. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS
UNTIL 9 PM.

ADDITIONALLY...CAUTION IS ADVISED ON AREA LAKES OWING TO EXPECTED
WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES SATURDAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE
GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED
ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE
DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS
WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING
LARGE HAIL AND DAMAGING WINDS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS WESTERN PORTIONS
OF THE PANHANDLES ON SATURDAY AS WELL. AS A RESULT...A FIRE WEATHER
WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AT TIMES THROUGH TUESDAY EVENING.

ANDRADE

In the hours before

Local storm report, May 23, 12:39 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1239 PM CDT FRI MAY 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CANADIAN                35.91N 100.38W
05/22/2008  E1.00 INCH       HEMPHILL           TX   PUBLIC

&&

EVENT NUMBER 00228

CN
Local storm report, May 23, 1:32 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
132 PM CDT FRI MAY 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0344 PM     NON-TSTM WND GST 2 W GUYMON              36.69N 101.51W
05/22/2008  M60 MPH          TEXAS              OK   ASOS

0408 PM     HAIL             6 E MCLEAN              35.23N 100.49W
05/22/2008  E0.88 INCH       WHEELER            TX   PUBLIC

0445 PM     HAIL             CANADIAN                35.91N 100.38W
05/22/2008  E1.00 INCH       HEMPHILL           TX   PUBLIC

0452 PM     HAIL             1 SE WHEELER            35.43N 100.26W
05/22/2008  E0.75 INCH       WHEELER            TX   TRAINED SPOTTER

0456 PM     HAIL             BRISCOE                 35.58N 100.29W
05/22/2008  E1.75 INCH       WHEELER            TX   LAW ENFORCEMENT

0516 PM     HAIL             3 E TWITTY              35.31N 100.18W
05/22/2008  M1.00 INCH       WHEELER            TX   LAW ENFORCEMENT

0519 PM     HAIL             5 N TWITTY              35.39N 100.24W
05/22/2008  E1.00 INCH       WHEELER            TX   PUBLIC

            HAIL COVERING THE GROUND

0525 PM     HAIL             KELTON                  35.40N 100.11W
05/22/2008  M1.75 INCH       WHEELER            TX   TRAINED SPOTTER

0528 PM     HAIL             KELTON                  35.40N 100.11W
05/22/2008  E1.75 INCH       WHEELER            TX   LAW ENFORCEMENT

0528 PM     HAIL             KELTON                  35.40N 100.11W
05/22/2008  E2.50 INCH       WHEELER            TX   LAW ENFORCEMENT

0530 PM     HAIL             KELTON                  35.40N 100.11W
05/22/2008  M2.00 INCH       WHEELER            TX   TRAINED SPOTTER

0545 PM     HAIL             13 ENE LIPSCOMB         36.31N 100.06W
05/22/2008  E0.75 INCH       LIPSCOMB           TX   PUBLIC

0546 PM     HAIL             9 E WHEELER             35.44N 100.11W
05/22/2008  E1.75 INCH       WHEELER            TX   LAW ENFORCEMENT

0625 PM     HAIL             1 E ALLISON             35.61N 100.08W
05/22/2008  E0.75 INCH       WHEELER            TX   TRAINED SPOTTER

&&

EVENT NUMBER 00218 00215 00228 00216 00217 00219 00220 00223 00221
00222 00224 00227 00225 00226

JOHNSON
Special weather statement, May 23, 3:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT FRI MAY 23 2008

OKZ003-232115-
BEAVER OK-
346 PM CDT FRI MAY 23 2008

...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURPIN MOVING NORTH AT 35 MPH.

HAIL UP TO ONE HALF OF AN INCH IN DIAMETER AND WINDS TO 50 MPH WILL
BE POSSIBLE WITH THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ANDRADE
Local storm report, May 23, 4:15 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT FRI MAY 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             5 N TURPIN              36.94N 100.88W
05/23/2008  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

&&

EVENT NUMBER 00229

ERA
Local storm report, May 23, 4:35 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT FRI MAY 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             6 N TURPIN              36.96N 100.88W
05/23/2008  E1.75 INCH       BEAVER             OK   PUBLIC

&&

EVENT NUMBER 00230

CLK
Local storm report, May 23, 5:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT FRI MAY 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 E ELMWOOD             36.62N 100.43W
05/23/2008  E1.25 INCH       BEAVER             OK   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL

&&

EVENT NUMBER 00231

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:25 AM CDTRed Flag WarningAMACimarron, Texas16 hr
May 23, 3:41 PM CDTFire Weather WatchAMACimarron, Texas13 hr
May 23, 3:50 PM CDTSevere Thunderstorm WarningAMABeaver, Texas25 min
May 23, 5:20 PM CDTSevere Thunderstorm WarningAMABeaver55 min
May 23, 5:44 PM CDTSevere Thunderstorm WarningAMABeaver61 min
May 23, 6:46 PM CDTSevere Thunderstorm WarningAMABeaver14 min

Nearby

Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.